Alert archive / Georgia / Flash Flood Warnings in 2024

Flash Flood Warning 35, NWS Atlanta, GA

July 23, 2024DeKalb County, Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 23, 2024, 6:39 PM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2024, 6:39 PM EDT (22:39 UTC)
Expired
Jul 23, 2024, 10:48 PM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:30 PM EDTFLASH FLOOD2 Se Sandy Springs, GAMultiple cars reported stalled in water at I-285 and GA-400. Multiple reports of ongoing flooding in this area have been coming in.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

022 
WGUS52 KFFC 232239
FFWFFC
GAC089-121-135-240145-
/O.NEW.KFFC.FF.W.0035.240723T2239Z-240724T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
639 PM EDT Tue Jul 23 2024

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Northwestern DeKalb County in north central Georgia...
  East Central Fulton County in north central Georgia...
  Northern Gwinnett County in north central Georgia...

* Until 945 PM EDT.

* At 639 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Atlanta, Lawrenceville, Peachtree Corners, Sandy Springs, Roswell, 
  Dunwoody, Duluth, Sugar Hill, Suwanee, Buford, Chamblee, Norcross, 
  Doraville, Braselton, Berkeley Lake, Rest Haven, North Atlanta, 
  Mechanicsville, Hog Mountain and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3405 8411 3406 8411 3412 8404 3414 8398
      3410 8387 3411 8384 3405 8388 3399 8401
      3391 8423 3388 8434 3387 8443 3391 8444
      3394 8441 3403 8418 3404 8411

FLASH FLOOD...RADAR INDICATED

$$
5 follow-up statements
849 
WGUS72 KFFC 232305
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
705 PM EDT Tue Jul 23 2024

GAC089-121-135-240145-
/O.CON.KFFC.FF.W.0035.000000T0000Z-240724T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeKalb GA-Fulton GA-Gwinnett GA-
705 PM EDT Tue Jul 23 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS 
EVENING FOR NORTHWESTERN DEKALB, EAST CENTRAL FULTON AND NORTHERN 
GWINNETT COUNTIES...

At 705 PM EDT, trained weather spotters reported thunderstorms 
producing heavy rain across the warned area. Between 2 and 3.5 
inches of rain have fallen. Additional rainfall amounts of 1 to 2 
inches are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Atlanta, Lawrenceville, Peachtree Corners, Sandy Springs, Roswell, 
  Dunwoody, Duluth, Sugar Hill, Suwanee, Buford, Chamblee, Norcross, 
  Doraville, Braselton, Berkeley Lake, Rest Haven, North Atlanta, 
  Mechanicsville, Hog Mountain and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3405 8411 3406 8411 3412 8404 3414 8398
      3410 8387 3411 8384 3405 8388 3399 8401
      3391 8423 3388 8434 3387 8443 3391 8444
      3394 8441 3403 8418 3404 8411

FLASH FLOOD...OBSERVED

$$
972 
WGUS72 KFFC 232330
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
730 PM EDT Tue Jul 23 2024

GAC089-121-135-240145-
/O.CON.KFFC.FF.W.0035.000000T0000Z-240724T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeKalb GA-Fulton GA-Gwinnett GA-
730 PM EDT Tue Jul 23 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS 
EVENING FOR NORTHWESTERN DEKALB, EAST CENTRAL FULTON AND NORTHERN 
GWINNETT COUNTIES...

At 730 PM EDT, trained weather spotters reported thunderstorms 
producing heavy rain across the warned area. Between 2 and 3.5 
inches of rain have fallen. Additional rainfall amounts of 1 to 2 
inches are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Trained spotters reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Atlanta, Lawrenceville, Peachtree Corners, Sandy Springs, Roswell, 
  Dunwoody, Duluth, Sugar Hill, Suwanee, Buford, Chamblee, Norcross, 
  Doraville, Braselton, Berkeley Lake, Rest Haven, North Atlanta, 
  Mechanicsville, Hog Mountain and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3405 8411 3406 8411 3412 8404 3414 8398
      3410 8387 3411 8384 3405 8388 3399 8401
      3391 8423 3388 8434 3387 8443 3391 8444
      3394 8441 3403 8418 3404 8411

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
226 
WGUS72 KFFC 232332
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
732 PM EDT Tue Jul 23 2024

GAC089-121-135-240145-
/O.CON.KFFC.FF.W.0035.000000T0000Z-240724T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeKalb GA-Fulton GA-Gwinnett GA-
732 PM EDT Tue Jul 23 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS 
EVENING FOR NORTHWESTERN DEKALB, EAST CENTRAL FULTON AND NORTHERN 
GWINNETT COUNTIES...

At 732 PM EDT, emergency management reported thunderstorms producing 
heavy rain across the warned area. Between 2 and 3.5 inches of rain 
have fallen. Additional rainfall amounts of 1 to 2 inches are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Atlanta, Lawrenceville, Peachtree Corners, Sandy Springs, Roswell, 
  Dunwoody, Duluth, Sugar Hill, Suwanee, Buford, Chamblee, Norcross, 
  Doraville, Braselton, Berkeley Lake, Rest Haven, North Atlanta, 
  Mechanicsville, Hog Mountain and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3405 8411 3406 8411 3412 8404 3414 8398
      3410 8387 3411 8384 3405 8388 3399 8401
      3391 8423 3388 8434 3387 8443 3391 8444
      3394 8441 3403 8418 3404 8411

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
485 
WGUS52 KFFC 240136
FFWFFC
GAC089-121-135-240315-
/O.EXT.KFFC.FF.W.0035.000000T0000Z-240724T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
936 PM EDT Tue Jul 23 2024

The National Weather Service in Peachtree City has extended the

* Flash Flood Warning for...
  Northwestern DeKalb County in north central Georgia...
  East Central Fulton County in north central Georgia...
  Northern Gwinnett County in north central Georgia...

* Until 1115 PM EDT.

* At 936 PM EDT, Emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 2.5 and 3.5 
  inches of rain have fallen. Additional rainfall amounts of 0.5 to 
  1.5 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Atlanta, Lawrenceville, Peachtree Corners, Sandy Springs, Roswell, 
  Dunwoody, Duluth, Sugar Hill, Suwanee, Buford, Chamblee, Norcross, 
  Doraville, Braselton, Berkeley Lake, Rest Haven, North Atlanta, 
  Mechanicsville, Hog Mountain and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3405 8411 3406 8411 3412 8404 3414 8398
      3410 8387 3411 8384 3405 8388 3399 8401
      3391 8423 3388 8434 3387 8443 3391 8444
      3394 8441 3403 8418 3404 8411

FLASH FLOOD...OBSERVED

$$
395 
WGUS72 KFFC 240248
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1048 PM EDT Tue Jul 23 2024

GAC089-121-135-240258-
/O.CAN.KFFC.FF.W.0035.000000T0000Z-240724T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeKalb GA-Fulton GA-Gwinnett GA-
1048 PM EDT Tue Jul 23 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN DEKALB, EAST 
CENTRAL FULTON AND NORTHERN GWINNETT COUNTIES...

The heavy rain has ended. While it may take some time for water to 
recede please continue to heed remaining road closures.

&&

LAT...LON 3405 8411 3406 8411 3412 8404 3414 8398
      3410 8387 3411 8384 3405 8388 3399 8401
      3391 8423 3388 8434 3387 8443 3391 8444
      3394 8441 3403 8418 3404 8411

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:32 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 23, 2:32 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Tue Jul 23 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 222 PM EDT Tue Jul 23 2024

Unsettled weather will remain the theme through Wednesday amid
persistent southwesterly flow and a weak stationary front stalled
across the region. Scattered showers and thunderstorms have begun
blossoming this afternoon with assistance from a weak shortwave
aloft and with analyzed SBCAPE of 2000-2500 J/kg across the area.
The primary concern with this activity through late this evening
will be locally heavy rainfall given PWAT values at or above 2"
(above the 90th percentile per sounding climatology for FFC). Weak
midlevel lapse rates will limit the severe threat today, though a
bit (~20-30 kts) of 0-6km bulk shear across north Georgia could
support a gusty wind threat. Shower and thunderstorm coverage is
expected to gradually wane through the overnight hours, but some
isolated activity could persist past midnight.

Wednesday will bring very similar conditions to today, though
convective coverage appears likely to be even more widespread. Deep
moisture will continue to be transported across the area amid
continued southwest flow aloft, while an additional weak disturbance
will provide an additional impetus for fairly widespread convection.
CAMs continue to support this notion, bringing widespread shower and
thunderstorm development Wednesday afternoon through late evening.
With "skinny" forecast CAPE profiles, heavy rainfall will continue
to be the primary concern within the persistent tropical airmass.
Localized flash flooding concerns could materialize, and WPC
introduced a "Slight" risk for excessive rainfall for much of the
CWA on Wednesday to highlight this risk.

Afternoon high temperatures on Wednesday will remain blunted by more
widespread clouds and convection, ranging from the near 80 in far
north Georgia to the low 90s in Middle Georgia.

RW

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 222 PM EDT Tue Jul 23 2024

The upper-level pattern will change at the beginning of the long-
term period as persistent troughing breaks down while a ridge shifts
eastward across the northern tier of the CONUS. Weak upper-level
flow (not quite ridging, not quite troughing) and tropical moisture
(PWAT greater than 1.75") will continue to support generally slow-
moving scattered to numerous showers and storms across the CWA
through the period, with peaks in coverage generally each afternoon
and evening. Instability and precip-loading in downdrafts will be
enough to support frequent cloud-to-ground lightning and gusty to
damaging winds of 40-50 mph (respectively) with strong storms, and a
severe storm or two cannot be ruled out each day. In terms of
antecedent hydrologic conditions, soil moisture is quite high and
many gages on creeks, rivers, and streams are currently measuring
normal to above-normal stages. As a result, slow-moving, efficient
rainfall-producing storms and/or training could cause localized
flash flooding and/or rises on creeks, rivers, and streams. There
are differences among ensemble guidance regarding where the axis of
heaviest rainfall will occur. The GEFS depicts the greatest rainfall
totals in the northeast Georgia mountains and roughly along and
south of I-20, while the EPS depicts the greatest rainfall totals
along and north of I-20. Where the heaviest rainfall occurs each day
will be largely governed by smaller scale features, such as weak
upper-level disturbances and outflow boundaries, which make the QPF
a tad tricky.

Plentiful cloud cover will continue to moderate temperatures,
keeping highs generally in the 80s (with even cooler conditions in
the mountains). Lows will be in the upper 60s to lower 70s (again,
with cooler conditions in the mountains).

Martin

&&

.AVIATION...
(18Z TAFS)
Issued at 128 PM EDT Tue Jul 23 2024

Earlier patchy MVFR cigs have largely trended to VFR at this hour
with BKN cigs largely around 3.5-5 kft. Sct SHRA/TSRA will
continue to increase this afternoon with highest coverage expected
between 20-01Z. Areas of IFR cigs are possible mainly 08-14Z
Wednesday, though confidence in extent and area is not high.
Expect more widespread SHRA/TSRA Wednesday afternoon. Winds will
be primarily SW at speeds 3-6 kts, though light and vrb to near
calm overnight.

//ATL Confidence...18Z Update...
Medium confidence on morning cigs and SHRA/TSRA timing.
High confidence on winds.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  71  85 /  50  70  70  80
Atlanta         71  87  71  85 /  60  80  80  80
Blairsville     65  81  66  78 /  70  70  70  80
Cartersville    70  85  69  84 /  60  80  80  80
Columbus        74  91  73  88 /  50  80  70  80
Gainesville     71  87  71  83 /  60  80  80  80
Macon           72  92  72  88 /  30  80  70  80
Rome            71  84  70  84 /  60  80  80  80
Peachtree City  70  89  70  86 /  60  80  80  80
Vidalia         74  92  74  90 /  30  80  60  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RW
LONG TERM....Martin
AVIATION...RW
Hazardous weather outlook, Jul 23, 5:10 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
510 PM EDT Tue Jul 23 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-242115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
510 PM EDT Tue Jul 23 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous thunderstorms are expected late this
afternoon and evening with the greatest coverage across north
Georgia. The strongest storms may produce frequent cloud-to-ground
lightning, gusty winds, and heavy rainfall. Localized flash
flooding is possible, especially across north Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms, mainly in the afternoon and
evening, can be expected each day through Monday. Severe weather
is not anticipated, but localized flash flooding may occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 23, 5:13 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jul 23 2024

GAZ022-023-033-034-232145-
Hall GA-North Fulton GA-Forsyth GA-Gwinnett GA-
513 PM EDT Tue Jul 23 2024

...A strong thunderstorm will impact portions of central Forsyth,
northern Gwinnett and southwestern Hall Counties through 545 PM
EDT...

At 513 PM EDT, a strong thunderstorm was over Suwanee, or 8 miles
northeast of Peachtree Corners, moving northeast at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Lawrenceville, Cumming, Peachtree Corners, Duluth, Sugar
Hill, Suwanee, Buford, Braselton, Flowery Branch, Oakwood, Berkeley
Lake, Rest Haven, Buford Dam-Lake Lanier Parks, Aqualand Park,
Chestnut Mountain, Oscarville, Road Atlanta-Lanier Speedway, Lake
Lanier Islands, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3417 8378 3391 8400 3397 8419 3426 8411
      3431 8391
TIME...MOT...LOC 2113Z 207DEG 21KT 3404 8410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jul 23, 5:38 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
538 PM EDT Tue Jul 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Tstm Wnd Dmg     3 SSE Homer             34.30N 83.48W
07/23/2024                   Banks              GA   Emergency Mngr

            Tree reported down on a power line near the
            intersection of Dogwood Dr and Historic
            Homer HWY. Other isolated trees reported
            down just north of Commerce in the same
            area.

&&

TV
Local storm report, Jul 23, 5:42 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
542 PM EDT Tue Jul 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     3 SSE Homer             34.30N 83.48W
07/23/2024                   Banks              GA   Emergency Mngr

            Corrects previous tstm wnd dmg report from 3
            SSE Homer. Tree reported down on a power
            line near the intersection of Dogwood Dr and
            Historic Homer HWY. Other isolated trees
            reported down just north of Commerce in the
            same area.

&&

TV
Special weather statement, Jul 23, 5:52 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT Tue Jul 23 2024

GAZ033-044-045-055-232215-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
552 PM EDT Tue Jul 23 2024

...A strong thunderstorm will impact portions of western DeKalb,
south central Fulton and northwestern Clayton Counties through 615 PM
EDT...

At 552 PM EDT, a strong thunderstorm was over College Park, or 8
miles east of City of South Fulton, moving northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, City of South Fulton, East Point, Union City, Forest Park,
Riverdale, College Park, Hapeville, Grant Park-Zoo Atlanta,
Hartsfield-Jackson Airport, West End, Turner Field, Cascade Heights,
Lakewood Park, Sweet Auburn, Gresham Park, and Conley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3377 8449 3376 8438 3369 8431 3355 8444
      3360 8456
TIME...MOT...LOC 2152Z 210DEG 11KT 3362 8448

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 23, 6:14 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT Tue Jul 23 2024

GAZ023-034-045-232245-
Hall GA-DeKalb GA-Gwinnett GA-
614 PM EDT Tue Jul 23 2024

...Strong thunderstorms will impact portions of northwestern DeKalb,
northern Gwinnett and southwestern Hall Counties through 645 PM
EDT...

At 613 PM EDT, a line of strong thunderstorms was along a line
extending from near Suwanee to near Dunwoody, and moving northeast at
25 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Lawrenceville, Peachtree Corners, Sandy Springs, Dunwoody, Duluth,
Sugar Hill, Suwanee, Buford, Chamblee, Norcross, Doraville,
Braselton, Flowery Branch, Berkeley Lake, Rest Haven, North Atlanta,
Chestnut Mountain, Mechanicsville, Road Atlanta-Lanier Speedway, and
Brookhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3418 8378 3405 8386 3395 8402 3386 8434
      3395 8435 3397 8432 3396 8428 3400 8424
      3400 8422 3399 8420 3399 8419 3403 8417
      3403 8412 3405 8410 3407 8412 3410 8411
      3415 8405 3420 8390
TIME...MOT...LOC 2213Z 227DEG 22KT 3406 8401 3391 8433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 23, 6:19 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Jul 23 2024

GAZ041-042-232245-
Haralson GA-Carroll GA-
619 PM EDT Tue Jul 23 2024

...A strong thunderstorm will impact portions of southern Haralson
and west central Carroll Counties through 645 PM EDT...

At 618 PM EDT, a strong thunderstorm was over I 20 Welcome Center, or
13 miles east of Heflin, moving east at 20 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Carrollton, Buchanan, Bremen, Tallapoosa, Mount Zion, Waco, John
Tanner State Park, and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3384 8517 3371 8511 3358 8509 3355 8532
      3376 8536
TIME...MOT...LOC 2218Z 250DEG 18KT 3364 8534

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:34 PM EDTSpecial Weather StatementFFCChattooga26 min
Jul 23, 2:40 PM EDTSpecial Weather StatementFFCNewton35 min
Jul 23, 3:05 PM EDTSpecial Weather StatementFFCWalton25 min
Jul 23, 3:29 PM EDTSpecial Weather StatementFFCWalton31 min
Jul 23, 3:57 PM EDTSpecial Weather StatementFFCGordon33 min
Jul 23, 3:58 PM EDTSpecial Weather StatementFFCJackson32 min
Jul 23, 4:06 PM EDTSpecial Weather StatementFFCGilmer24 min
Jul 23, 4:27 PM EDTSpecial Weather StatementFFCBanks33 min
Jul 23, 5:13 PM EDTSpecial Weather StatementFFCGwinnett32 min
Jul 23, 5:52 PM EDTSpecial Weather StatementFFCClayton23 min
Jul 23, 6:14 PM EDTSpecial Weather StatementFFCGwinnett31 min
Jul 23, 6:19 PM EDTSpecial Weather StatementFFCHaralson26 min
Jul 23, 6:44 PM EDTSpecial Weather StatementFFCMuscogee31 min
Jul 23, 6:46 PM EDTSpecial Weather StatementFFCCarroll29 min
Jul 23, 7:00 PM EDTFlash Flood WarningFFCCobb4 hr
Jul 23, 7:24 PM EDTSpecial Weather StatementFFCJasper36 min

Nearby

Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.